MAUDE Adverse Event Report: ST PAUL DELTEC PORT-A-CATH IMPLANTABLE VENOUS ACCESS SYSTE; PORT A CATH

ST PAUL DELTEC PORT-A-CATH IMPLANTABLE VENOUS ACCESS SYSTE; PORT A CATH
Model Number 21-4023-24
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smiths medical implantable ports|deltec port-a-cath ports catheter was internally torn at connection piece between port chamber and catheter.Catheter placed in 2003.The catheter had not been used for years, only flushing every 3 months.No blood could be aspirated during the last flushing attempt by the home nurse.The gate was re-pierced several times at home, still in1as3.Made an appointment with the patient in the hospital to look at the functional problem.Port catheter was punctured with a 15mm huber point needle, smooth puncture, in1as3.However, upon infusion swelling is visible above the port.Catheter was removed on (b)(6) 2021, internally torn at connection piece between port chamber and catheter.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).One used portal was returned with a section of catheter over the outlet tube and an unattached length of catheter measuring approximately 9.25 inches in length.Visual observation using the unaided eye as well as 5 times to 20 times microscopy found the catheter had multiple longitudinal slits where it had been connected to the portal at the maximum diameter of the outlet tube bulb.These visual characteristics are consistent with the catheter having been able to move relative to the port body.When the catheter bends at the outlet tube a crease can form in the catheter material.If this occurs often enough a crack or multiple cracks can form.The root cause related to the device was implanted 18 years ago.It was subjected to degradation and possible repeated movement over a long period of time resulting in the condition it was returned.

Brand Name
DELTEC PORT-A-CATH IMPLANTABLE VENOUS ACCESS SYSTE
Common Device Name
PORT A CATH
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
herestraat 49
minneapolis, MN 55442
MDR Report Key12314478
Report Number3012307300-2021-07514
Device Sequence Number3620973
Product Code LJT
UDI-Device Identifier10610586023781
UDI-Public10610586023781
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K830730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2008
Device Model Number21-4023-24
Device Catalogue Number21-4023-24
Device Lot Number98758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown